MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-3-8-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note that two devices were returned and only one was found to have a reportable malfunction.However it could not be determined which device was which so both are reported conservatively.Product analysis #(b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361), pin gauge sets (m-84081, m-84082) document used: n/a as found condition (condition of returned device): two concerto implant coils were returned for analysis within a shipping box; within a sealed biohazard pouch; within opened concerto implant coil outer cartons and within opened concerto implant coil inner pouches.The concerto implant coils were returned within introducer sheath.Visual inspection/damage location details: due to the condition in which the concerto implant coils were returned it was unable to be determined which coil belongs to which pli.(coil 1) the introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The concerto coil pushwire was found to be bent at ~7.6cm from proximal end.The implant coil was found to be stretched and damaged.No other anomalies were observed.(coil 2) the introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The concerto coil pushwire was found to be broken at break indicator.The implant coil was found to be stretched and damaged within introducer sheath.The implant coil was unable to be pushed out further from introducer sheath for additional analysis as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): (coil 1) the concerto coil tip od (outer diameter) was measured to be 0.0106¿.The id (inner diameter) of the introducer sheath was measured to be 0.0185¿.(coil 2) the concerto coil tip od (outer diameter) was measured to be 0.0117¿.The id (inner diameter) of the introducer sheath was measured to be 0.019¿.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.There were no reported issues pushing the concerto coils out from within their introducer sheaths during preparation.Therefore, it is possible that the implant coils became damaged during return of the implant coils back into the introducer sheath.It is possible insufficient preparation of the concerto coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that two concerto coils resistance and were stuck in the sheath prior to use.It was attempted to push the coil out from the original protection transparent sheath, but it was impossible to move it forward from the sheath.There were no patient symptoms or complications associated with this event.Additional information was received that the coil was found to be stuck in the protective sheath upon the first attempt to advance the coil from the sheath.During preparation, the introducer sheath was held horizontally when the implant coil was pulled back inside during hydration.A continuous saline flush was not administered and maintained as indicated in the ifu.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22591444
Report Number2029214-2025-01689
Device Sequence Number18439355
Product Code KRD
UDI-Device Identifier00847536045125
UDI-Public(01)00847536045125(17)270807(10)B784313
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-3-8-3D
Device Catalogue NumberPV-3-8-3D
Device Lot NumberB784313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale